results back from blue horizons and I need help

sorting it out as they flagged up that I am now hyper, when I was hypo.

TSH- 0.010 - (0.270 - 4.200)

T4- 12.30 - (12 - 22)

T3- 8.9 - (3.1 - 6.8)

I have lost weight but really needed to, I am taking Levo - 75mcg and T3 - 25mcg

can I help correct this by lowering my Levo dose? only I feel so much better since I started the T3. (self medicated from Mexico)

I would be so grateful for advice and any thoughts etc,

than you in advance,

Last edited by

8 Replies

oldestnewest
  • This is pure guesswork, but if you are feeling symptoms I would be tempted to stop all T3 for a time while you are reducing your T4. The timing would probably depend on how long you have been on the current doses and when you began to be overdosed. I don't think I've ever read how to do this when on both T4 and T3 and especially now that some people take T3 only. So whether you want to reduce both or just reduce T4 or remove all T4, have to be sorted I would think.

    What's more complicated is how to determine the rate in which the T4 will leave your particular system. I've read it can circulate in the blood for days and then add to that a half life of two weeks. I think you may have to tell us how you went about adding the T3 and whether you changed your T4 dose while doing so. Maybe it's not as complicated as I'm thinking it is, but those are my thoughts.

  • thanks for your reply, I lowered my T4 before trying the T3 from 125mcg to 75 mcg , I then started on 10 mcg and felt under medicated so took more T3 ( another 10 mcg) spread out in 5mcg doses through the day, I didn't feel at optimal dose so started taking the 25mcg in the morning along with the 75 mcg levo, I felt better and lost the weight, I am hoping I can cut my Levo (hard I know because of half life) to stop being hyper, I feel so much better with the T3, I know it's not easy!

  • Well, I went to T3 only (from NDT) directly and it's working well, so if it were me, I would probably stop T4 for up to two weeks unless feeling less well BEFORE two weeks and then (since you originally were taking 125 mcg) take the same equivalent of T3/T4 which if I calculate it correctly, you would add 25 mcg. of T4.

    Since 25 mcg of T3 is about equal to 100 mcg of T4, it leaves a deficit of only 25 mcg T4.

    I'll restate that I'm just guessing. I haven't been on Synthroid in many years but switched to Armour up until last year and decided I wasn't doing much with T4 in my system so have been on T3 alone for a year and doing better.

  • that's a great help Heloise, I know its all trial and error, but I felt awful on T4 alone, I was going to just drop 25mcg of T4 but I don't think that will be enough now you put it like that.

    glad you are getting on the right track.

  • I see you are having your own testing done. Do you think you will retest later or just go by your symptoms?

    (I haven't tested all year and probably will only do an FT3).

  • well, I will have to go mainly on symptoms I think, I waited a year this time, but I may manage one in about 6/7 months, its the expense really, luckily the T3 doesn't cost the earth, but it's so galling when the NHS should help! I may do a T3 only next time as that's the main thing, is it normal for my T4 to be low when supplementing with T3? that's what is confusing me.

  • Yes, T3 suppresses TSH and FT4. FT4 is the storage hormone which converts to FT3 in the liver. You are supplementing FT3 with T3 so less FT4 is produced.

    I'd cut your T4 to 25mcg and raise it to 50mcg in a few weeks if you feel under medicated.

  • thanks so much Clutter, that's explains it easier for me, will try that.

You may also like...